MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3030C100TU
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Stroke/CVA (1770); Paralysis (1997); Perforation of Vessels (2135)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was intended for implant in a patient for the endovascular treatment of a 14 mm thoracic aortic pau.The diameter of the aorta at the pau was 42 mm.The patient had a previous evar with an endurant device on an unknown date.It was reported that during the index procedure, the physician first tried to gain access via the right side, but it was occluded.They then accessed the left common femoral, which was narrow.The physician used a non-medtronic pta 7 x 60 mm non-compliant balloon.The physician then attempted to advance the valiant captivia percutaneously via the access vessel, but it did not advance.The physician then implanted two 8 x 59 mm non-medtronic and one 8 x 39 mm, and advanced an 18 fr non-medtronic dilator through the stents.An attempt was then made to advance a 20 fr sentrant dilator through the distal non-medtronic stent, but it did not advance.The physician then inflated a 9 mm non-medtronic balloon in the 3 stents.They then attempted to advance the 18 fr non-medtronic sheath, but it did not advance.An angiogram was then performed, and it was observed that the distal leia was ruptured and there was extravasation outside of the vessel.The physician then extended the distal non-medtronic stent with another 8 x 39 mm and performed another angiogram.There was still a leak and the patient's blood pressure had dropped.They placed an 8 x 38 over the junction of the two 8 x 59 mm stents, resolving the leak.The patient's blood pressure then stabilized.At that time the physician aborted the procedure and closed the three perclose devices in the left groin.Upon completion of the procedure, it was determined that there was no pulse in the patient's left foot.The physician opened the right groin and fixed the occlusion to restore bloodflow by reconstructing the leia and lcfa.After the patient was transferred to the pacu, it was then determined that they had suffered a stroke on their left side and were unable to move their left arm or leg.After determining that there was no pulse present in the left foot, the physician returned the patient to the or and put tpa in their leg to dissolve the clot in the left foot and restore blood flow.The following day, the patient was able to move their left foot.Per the physician, the cause of the event was due to the attempts to gain access for the sheaths.No additional clinical sequelae were reported and the patient will be monitored by their physician.
 
Additional Manufacturer Narrative
Additional information received: the patient's anatomy was not noted as tortuous.The cause of the event was given as trying to advance the non mdt sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8666571
Report Number9612164-2019-02149
Device Sequence Number14017416
Product Code MIH
UDI-Device Identifier00643169347083
UDI-Public00643169347083
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2020
Device Model NumberVAMF3030C100TU
Device Catalogue NumberVAMF3030C100TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date07/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age66 YR